Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 202, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2005, 11:22 PM CDT for Rock County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2005, 11:22 PM CDT (04:22 UTC)
- Expired
- Jun 8, 2005, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 12:03 AM CDT | HAIL 0.88 | 1 W Bassett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1980 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 080422
SVRLBF
NEC149-080500-
/O.NEW.KLBF.SV.W.0202.050608T0422Z-050608T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1122 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL MIDNIGHT CDT
* AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BASSETT...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF NEWPORT BY 1140 PM CDT
LAT...LON 4271 9966 4245 9964 4261 9925 4279 9926
4271 9952
$$
KAR1 follow-up statement
000
WWUS53 KLBF 080436
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CDT TUE JUN 7 2005
NEC149-080500-
/O.CON.KLBF.SV.W.0202.000000T0000Z-050608T0500Z/
ROCK NE-
1135 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
NORTHERN ROCK COUNTY...
AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES EAST OF BASSETT...MOVING EAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWPORT BY 1145 PM CDT
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
LAT...LON 4271 9966 4245 9964 4261 9925 4279 9926
4271 9952
$$
KARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:35 AM CDT, 19 hours 47 minutes earlier.
Area forecast discussion, Jun 7, 3:35 AM CDT, 19 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 AM CDT TUE JUN 7 2005 .DISCUSSION... CONVECTION...STRONG TO SEVERE AT TIMES...CONTINUES ACROSS NORTHERN CWA EARLY THIS AM AS LLVL JET...EXITING WAVE...AND SFC FRONT COMBINE FOR FORCING. JET SHIFTIN SW ACCORDING TO MCK PROFILER AND EXPECT CONVECTION TO REMAIN ACROSS NE CWA THROUGH SUNRISE BEFORE ENDING. FRONT LINED UP WITH UPPER FLOW AND CONVECTION HAS NOT FORCED IT MUCH FARTHER EAST THEN NAM FCST ATTM. THIS FRONT IS EXPECTED TO LIFT BACK TO THE NORTH TODAY AS UPPER LOW APPROACHES NORTHERN ROCKIES AND CYCLOGENESIS OCCURS OVER BLACK HILLS REGION THIS AFTERNOON. THIS WILL BE FOCUS FOR INITIATION OF NEXT ROUND OF SVR WX. BEST CHANCES AGAIN TODAY WILL BE ACROSS NORTHERN CWA AND POINTS NORTH AS THIS LOW PUSHES ACROSS SD. WINDS BACKED ACROSS FAR NORTHERN CWA WHICH WILL HELP WITH SHEAR PROFILE...LOOKS LIKE NORTHEAST CWA WILL HAVE 3-4K OF CAPE TO WORK SO HIGHEST POPS NORTH TAPERING TO THE SOUTH WHERE STRONGER CAP WILL BE IN PLACE THANKS TO WARMING MID LEVEL TEMPS. AS LOW PUSHES EAST STRONGER FRONT WILL BE PUSHED ACROSS CWA FROM NW TO SE AND EXPECT THIS TO BE ANOTHER FOCUS FOR THUNDERSTORM CHANCES FARTHER SOUTH. EXPECT ANOTHER WARM DAY WITH SOUTHERLY FLOW IN PLACE WITH NAM 2M TEMPS AS FIRST GUESS...LOWERED SLIGHTLY WITH LLVL FLOW BACKED SLIGHTLY SOUTHEAST. SHORT BREAK WEDNESDAY WITH SFC HIGH IN PLACE AND WINDS POINTED INTO THE FRONT RANGE. HOWEVER OVERNIGHT RR OF JET MOVES OVHD WITH MID LEVEL WAVE PUSHING OUT OF COLORADO WITH SOUTHERN CWA IN BETTER ISENTROPIC REGION SO PLACED IN CHANCE POPS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 7, 4:00 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT TUE JUN 7 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-081100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 400 PM CDT TUE JUN 7 2005 ...TORNADO WATCH FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL NEBRASKA THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A COLD FRONT WILL SLOWLY MOVE ACROSS THE OUTLOOK AREA TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THE GREATEST THREAT FOR THUNDERSTORM ACTIVITY WILL BE NORTH OF INTERSTATE 80. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES ARE POSSIBLE DURING THE EVENING HOURS...ESPECIALLY NEAR THE NEBRASKA AND SOUTH DAKOTA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL BECOME NEARLY STATIONARY OVER THE OUTLOOK AREA BY WEDNESDAY AND THURSDAY WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS EACH DAY...MAINLY ALONG AND SOUTH OF HIGHWAY 2. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY...WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST EJECTING ENERGY ACROSS THE NORTHERN PLAINS THROUGH THE PERIOD. THE SEVERE THREAT WILL CONTINUE TO BE MONITORED AND UPDATED AS THE TIME PERIOD NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING ACROSS NORTHWEST NEBRASKA AND MAY BE REQUIRED ACROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT. SPOTTER ACTIVATION WILL AGAIN BE POSSIBLE FOR WEDNESDAY AND THURSDAY DURING THE AFTERNOON AND EVENING HOURS. MASEK
In the hours before
Local storm report, Jun 7, 8:53 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL MERRIMAN 42.92N 101.70W
06/07/2005 0.75 INCH CHERRY NE FIRE DEPT/RESCUE
&&
JSWEETSpecial weather statement, Jun 7, 10:50 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1050 PM CDT TUE JUN 7 2005 NEZ004>006-008-094-080410- BROWN NE-EASTERN CHERRY NE-KEYA PAHA NE-SHERIDAN NE- WESTERN CHERRY NE- INCLUDING THE CITIES OF...AINSWORTH...GORDON...HAY SPRINGS... RUSHVILLE...SPRINGVIEW AND VALENTINE 1050 PM CDT TUE JUN 7 2005 ...TORNADO WATCH 428 HAS BEEN CANCELLED... THE TORNADO WATCH THAT WAS IN EFFECT FOR BROWN...CHERRY...KEYA PAHA AND SHERIDAN COUNTIES IN NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED. THUNDERSTORMS ARE STILL POSSIBLE THROUGH MIDNIGHT CDT IN EASTERN CHERRY KEYA PAHA AND NORTHERN BROWN...BUT THEY ARE NOT EXPECTED TO BE SEVERE. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:46 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 7, 11:57 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.